Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2021, 3:11 PM EDT for Jones County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 3:11 PM EDT (19:11 UTC)
- Expired
- Aug 14, 2021, 3:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WWUS82 KFFC 141911
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Sat Aug 14 2021
GAZ059-060-072-141945-
Putnam GA-Jones GA-Jasper GA-
311 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN PUTNAM,
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES THROUGH 345 PM
EDT...
At 310 PM EDT...a strong thunderstorm was near Stanfordville, or 11
miles north of Gray. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ethridge, Bradley, Hillsboro, Resseaus Crossroads, Round Oak,
Stanfordville and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3302 8352 3315 8368 3325 8361 3328 8345
3318 8342 3317 8343 3312 8342
TIME...MOT...LOC 1910Z 145DEG 4KT 3318 8352
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:03 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 14, 3:03 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 303 PM EDT Sat Aug 14 2021 .SHORT TERM /Today through Monday/... Current 500mb analysis shows a weakness in the ridge across the Gulf Coast States. A flat trough is situated across the Great Lakes and Mid Mississippi River Valley. The western ridge will retrograde a bit tomorrow with the trough over the Middle Mississippi River Valley digging south towards the Gulf States. Water vapor loop shows tropical moisture being funneled from the remnants of Fred across the FL peninsula and the GA coast. This axis should begin to shift westward on Sunday. At the surface, high pressure will continue across the CWA through the period as the western Atlantic ridge tries to build westward. The remnants of Fred are forecast to remain offshore through the short term period of the forecast. Mostly diurnal convection expected this evening. With the tropical moisture increasing, will leave in a slight chance for the overnight period. Pops should become more widespread on Sunday as the axis of tropical moisture shifts westward. Lapse rates this afternoon are moderately steep across east central portions of GA. Already had some isolated reports of small hail within the thunderstorms and expect this trend to continue. Widespread severe weather is not expected, but a few severe thunderstorms are possible. Expect damaging wind gusts to be the primary severe weather mode with some potential for large hail with the current lapse rates. BL winds remain fairly light through the period, so slower moving storms are likely...leading to locally heavy rainfall. NListemaa .LONG TERM /Monday Night through Friday/... The first part of the long term will be dominated by what is now the remnants of Tropical Depression Fred currently located over Cuba. As Fred emerges back into the Gulf of Mexico the NHC has indicated that it will likely regain it's status as a tropical storm before making landfall in the gulf. The effects of Fred will likely be seen late Monday and into Tuesday along the Georgia/Alabama border. The main concern will be heavy rain, especially after Fred is absorbed into a stalled frontal boundary across north Georgia Tuesday and Wednesday. The stalled from finally gets pushed out by Friday but from there the forecast will be dependent on Tropical Storm Grace which is following a similar path to Fred. The models are in major disagreement on what track Grace will eventually take. The GFS and Canadian models both bring Grace into the Gulf where it undergoes further strengthening. the ECMWF however keeps the storm off the coast of the Atlantic which allows for a sinking front to bring another round of showers and thunderstorms to the area next weekend. Temperatures during this time period will likely run below normal given the rain we are expecting. Highs will likely be moderated to the low 80s and upper 70s and overnight lows in the upper 60s and lower 70s. Flooding will be possible this week, but given ongoing uncertainty in the track of both tropical systems, nailing down the areas of highest QPF has been difficult. Vaughn && .AVIATION... 18Z Update... Convection should last into the early evening. Some sct MVFR is possible towards 12Z SUN. Winds will be a challenge, do think convection will still be lingering between 22Z-02Z and wind direction will likely be VRB at this time. However, winds should go back over to the east side and stay overnight. More widespread coverage of precip is expected tomorrow. //ATL Confidence...18Z Update... Low-Med confidence on wind direction between 22Z-02z. Otherwise, Med-Hi confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 94 72 85 71 / 40 40 60 50 Atlanta 93 72 86 71 / 40 40 60 50 Blairsville 88 66 80 66 / 40 40 60 60 Cartersville 93 71 87 70 / 40 40 60 50 Columbus 93 73 87 72 / 30 30 50 40 Gainesville 93 71 84 70 / 40 40 60 60 Macon 95 72 88 72 / 40 30 50 30 Rome 94 72 86 71 / 40 40 60 60 Peachtree City 94 71 87 70 / 30 30 60 40 Vidalia 94 73 87 73 / 30 30 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Vaughn AVIATION...NListemaa
Hazardous weather outlook, Aug 14, 10:35 AM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1035 AM EDT Sat Aug 14 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1035 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening across north and central Georgia. A few storms may become strong to severe, capable of producing isolated damaging wind gusts, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms will be possible each day Sunday through Friday, with the highest chances during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds, and lightning. Although widespread severe weather is not expected at this time, an isolated severe storm cannot be ruled out each day, with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the Southeast, including portions of central and north Georgia, early this week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 2:20 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT Sat Aug 14 2021
GAZ039-051-141845-
Taliaferro GA-Wilkes GA-
220 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL TALIAFERRO
AND SOUTHWESTERN WILKES COUNTIES THROUGH 245 PM EDT...
At 219 PM EDT...an area of strong thunderstorms was centered near
Ficklin, or 3 miles south of Washington...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Washington, Sharon, Ficklin, Lundberg and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3358 8292 3371 8288 3379 8282 3375 8269
3363 8270 3353 8279
TIME...MOT...LOC 1819Z 139DEG 10KT 3367 8278
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 14, 2:26 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Sat Aug 14 2021
GAZ082-094-095-141900-
Peach GA-Bibb GA-Houston GA-
226 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL BIBB,
PEACH AND NORTHWESTERN HOUSTON COUNTIES THROUGH 300 PM EDT...
At 225 PM EDT...an area of strong thunderstorms were centered over
Centerville, or 12 miles south of Macon. Other strong storms were
located in Peach County near Powerville. The storms are moving
northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins Air
Force Base, Powerville, Rutland, Elberta, Middle Georgia Regional
Airport, Miami Valley and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3249 8388 3250 8392 3251 8392 3251 8397
3254 8399 3256 8396 3255 8395 3257 8394
3269 8376 3269 8372 3271 8375 3274 8370
3276 8363 3267 8361 3264 8358 3247 8369
3246 8385
TIME...MOT...LOC 1825Z 137DEG 9KT 3266 8371
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 2:52 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Sat Aug 14 2021
GAZ038-039-050-051-141915-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
252 PM EDT Sat Aug 14 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL GREENE,
NORTHWESTERN TALIAFERRO, WESTERN WILKES AND EASTERN OGLETHORPE
COUNTIES THROUGH 315 PM EDT...
At 252 PM EDT...a line of strong thunderstorms was along a line
extending from Norman to near Lyneville...and moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rayle, Jacksons Crossroads, Mallorysville, Newtown, Robinson, Norman,
Celeste, Lyneville, Philomath, Carters Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3380 8281 3358 8287 3358 8304 3386 8298
3400 8289 3400 8287 3398 8286 3398 8285
3399 8284 3397 8278 3397 8275 3399 8272
3399 8268
TIME...MOT...LOC 1852Z 101DEG 6KT 3395 8277 3361 8289
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 2:53 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Sat Aug 14 2021
GAZ072-073-141930-
Baldwin GA-Jones GA-
253 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN BALDWIN AND
NORTHEASTERN JONES COUNTIES THROUGH 330 PM EDT...
At 253 PM EDT...a strong thunderstorm was near Browns Crossing, or 8
miles east of Gray...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Ethridge, Haddock, James, Blountsville and Browns
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3296 8332 3296 8348 3308 8352 3319 8343
3318 8341 3311 8328
TIME...MOT...LOC 1853Z 101DEG 6KT 3305 8339
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 2:55 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT Sat Aug 14 2021
GAZ080-141930-
Taylor GA-
255 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN TAYLOR
COUNTY THROUGH 330 PM EDT...
At 255 PM EDT...a strong thunderstorm was centered near Butler. This
storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Charing, Howard, Wesley Church and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8439 3247 8441 3248 8441 3249 8442
3254 8445 3256 8445 3256 8441 3261 8441
3264 8438 3267 8436 3261 8419 3247 8426
TIME...MOT...LOC 1855Z 152DEG 3KT 3253 8432
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 14, 3:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Sat Aug 14 2021
GAZ059-060-072-141945-
Putnam GA-Jones GA-Jasper GA-
311 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN PUTNAM,
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES THROUGH 345 PM
EDT...
At 310 PM EDT...a strong thunderstorm was near Stanfordville, or 11
miles north of Gray. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ethridge, Bradley, Hillsboro, Resseaus Crossroads, Round Oak,
Stanfordville and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3302 8352 3315 8368 3325 8361 3328 8345
3318 8342 3317 8343 3312 8342
TIME...MOT...LOC 1910Z 145DEG 4KT 3318 8352
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:18 PM EDT | Special Weather Statement | FFC | Jones | 27 min |
| Aug 13, 10:57 PM EDT | Special Weather Statement | FFC | Houston, Peach | 33 min |
| Aug 14, 1:28 PM EDT | Special Weather Statement | FFC | Oglethorpe | 32 min |
| Aug 14, 1:38 PM EDT | Special Weather Statement | FFC | Warren | 37 min |
| Aug 14, 1:43 PM EDT | Special Weather Statement | FFC | Warren | 32 min |
| Aug 14, 2:07 PM EDT | Special Weather Statement | FFC | Warren | 23 min |
| Aug 14, 2:20 PM EDT | Special Weather Statement | FFC | Taliaferro | 25 min |
| Aug 14, 2:26 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Aug 14, 2:52 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Taylor | 35 min |
| Aug 14, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Aug 14, 3:44 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Aug 14, 3:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Aug 14, 4:09 PM EDT | Special Weather Statement | FFC | Pulaski | 36 min |
| Aug 14, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 32 min |
| Aug 14, 6:08 PM EDT | Special Weather Statement | FFC | Cobb | 22 min |
| Aug 14, 6:20 PM EDT | Special Weather Statement | FFC | Towns | 25 min |
| Aug 14, 7:01 PM EDT | Special Weather Statement | FFC | Towns | 59 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.